MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN ORTHOPAEDIC RECONSTRUCTION DEV; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. UNKN ORTHOPAEDIC RECONSTRUCTION DEV; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Model Number 71342808
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after the revision surgery, another medical intervention under anesthesia (closed reposition) was performed due to a luxation.The patient outcome was positive.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed and the failure mode was confirmed.The clinical/medical investigation concluded that, the provided x-rays confirm the luxation and reduction.The medical root cause of the luxation cannot be concluded with the available information; however, the twisting motion of the patient cannot be ruled out.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKN ORTHOPAEDIC RECONSTRUCTION DEV
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11390950
Report Number1020279-2021-01641
Device Sequence Number1167342
Product Code LZO
UDI-Device Identifier03596010474179
UDI-Public03596010474179
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342808
Device Catalogue Number71342808
Device Lot Number20FM01048
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date02/28/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHELL 75001030, LOT D176895
Outcome Attributed to Adverse Event Required Intervention;